Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Construction of elliptic curves with large rank


Author: Thomas J. Kretschmer
Journal: Math. Comp. 46 (1986), 627-635
MSC: Primary 11G05; Secondary 14G25
DOI: https://doi.org/10.1090/S0025-5718-1986-0829634-8
MathSciNet review: 829634
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We describe an algorithm for finding elliptic curves over Q with large rank and nontrivial torsion group. In particular, an example of a curve of rank exactly 10 with a point of order 2 is given. This method seems to suggest that the rank may be large independently of the torsion group.


References [Enhancements On Off] (What's this?)

  • [1] A. Brumer & K. Kramer, "The rank of elliptic curves," Duke Math. J., v. 44, 1977, pp. 715-743. MR 0457453 (56:15658)
  • [2] B. J. Birch & H. P. F. Swinnerton-Dyer, "Notes on elliptic curves. I," J. Reine Angew. Math., v. 212, 1963, pp. 7-25. MR 0146143 (26:3669)
  • [3] F. J. Grunewald & R. Zimmert, "Über einige rationale elliptische Kurven mit freiem Rang $ \geqslant 8$," J. Reine Angew. Math., v. 296, 1977, pp. 100-107. MR 0466147 (57:6028)
  • [4] T. J. Kretschmer, Konstruktion elliptischer Kurven von hohem Rang, Diploma thesis, Saarbrücken, 1983.
  • [5] J. F. Mestre, "Construction d'une courbe elliptique de rang $ \geqslant 12$," C. R. Acad. Sci. Paris, v. 295, 1982, pp. 643-644. MR 688896 (84b:14019)
  • [6] K. Nakata, "On some elliptic curves defined over Q of free rank $ \geqslant 9$," Manuscripta Math, v. 29, 1979, pp. 183-194. MR 545040 (80k:14037)
  • [7] A. Néron, Propriétés Arithmétiques de Certaines Familles de Courbes Algébriques, Proc. Internat. Congress, Amsterdam, 1954, III, pp. 481-488. MR 0087210 (19:321b)
  • [8] D. E. Penney & C. Pomerance, "A search for elliptic curves with large rank," Math. Comp., v. 28, 1974, pp. 851-853. MR 0376686 (51:12861)
  • [9] D. E. Penney & C. Pomerance, "Three elliptic curves with rank at least seven," Math. Comp., v. 29, 1975, pp. 965-968. MR 0376687 (51:12862)
  • [10] J. Tate, Rational Points on Elliptic Curves, Philips Lectures, Haverford College, 1961.
  • [11] A. Wiman, "Über rationale Punkte auf Kurven dritter Ordnung vom Geschlechte eins," Acta Math., v. 80, 1948, pp. 223-257. MR 0028603 (10:472c)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11G05, 14G25

Retrieve articles in all journals with MSC: 11G05, 14G25


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1986-0829634-8
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society